Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 14, 2010, 3:42 AM CDT for Lee County, Van Buren County, Iowa; Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 3:42 AM CDT (08:42 UTC)
- Expired
- Jun 14, 2010, 12:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:26 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 14, 3:26 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 AM CDT MON JUN 14 2010
.SYNOPSIS...
MCS OVER MO CONTINUES TO SHIFT EWD WITH WARM ADVECTION WING OF
SHRA/TSRA EXTENDING EWD FROM MAIN AREA OF CONVECTION IN NARROW
CORRIDOR THROUGH SOUTH CENTRAL IL. CLOUD TOPS CONTINUE TO
WARM DENOTING OVERALL WEAKENING TREND OF MCS. UPPER PATTERN
FEATURES SOUTHWEST FLOW OVER REGION IN ADVANCE OF GREAT BASIN
TROUGH. DEEP PLUME OF MOISTURE EXTENDS FROM THE SOUTHERN
PLAINS THROUGH THE MID MISSISSIPPI VALLEY WITH H85 DEWPTS OF
14-17C AND PWATS OF 1.5 TO 1.9 INCHES... RAISING CONCERNS WITH
ADDITIONAL HEAVY RAIN. OTHERWISE... ABUNDANT LOW LEVEL MOISTURE
AND LIGHT WINDS IS LEADING TO SOME FOG WHICH HAS BEEN DENSE IN
SOME LOCATIONS.
&&
.SHORT TERM...TODAY AND TONIGHT...
PCPN CHCS/HEAVY RAIN AND FLASH FLOOD POTENTIAL MAIN CONCERNS.
MCS WILL CONTINUE TO WEAKEN WHILE SHIFTING E/NE THIS AM. DEEP
MOISTURE FEED WITH H85 DEWPTS OF 14-17C AND PWATS OF NEARLY
1.9 INCHES WILL BRING CONCERNS WITH HEAVY RAIN... WITH RATES
IN EXCESS OF 1 IN/HR MAINLY ACROSS THE SOUTHERN COUNTIES... IN
AN AREA UNFORTUNATELY THAT HAS BEEN HIT HARD IN RECENT TIMES
AND MANY RIVERS HIGH OR FLOODING AND GROUND SATURATED. CONVECTIVE
TRENDS AND SOME OF THE RECENT RAPID REFRESH MODEL RUNS SUPPORT
BULK OF CONVECTION DEPARTING BY MID-LATE AM. GIVEN ALL OF THIS
I HAVE TRIMMED BACK THE FLASH FLOOD WATCH TO ROUGHLY ALONG/S OF
HWY 34 AND MOVED UP END TIME TO 18Z. DOES NOT MEAN AREAS
FURTHER N WON/T SEE PDS OF LOCALLY HEAVY RAIN AS IT IS QUITE
POSSIBLE... AS ASSISTANCE OF RRQ OF H3 JET AND AGEOSTROPIC
CIRCULATION DEPICTED IN TSECTS SHOULD BRING GOOD SHOT OF RAIN
FURTHER N INTO THE AFTN... WITH HIGHEST POPS AFT 18Z N/E OF
KCID-KMLI AXIS AND WDLY SCT DEVELOPMENT POSSIBLE FURTHER SWWD.
TNGT...BETTER FORCING SHOWN TO RESIDE N/E AND S/W OF AREA... BUT
WILL CONTINUE WITH CHC POPS WITH BOUNDARY AND WEAK CONVERGENCE
ZONE NEARBY AND WITH MOISTURE RICH ENVIRONMENT. AREAS OF FOG SOME
DENSE WILL BE POSSIBLE YET AGAIN. AS FOR TEMPS... WITH CLOUDS
AND PCPN STAYED NEAR TO JUST BELOW COOL SIDE OF GUIDANCE ON MAXES
AND FAVORED WARM SIDE OF GUIDANCE BLEND ON MINS TNGT. ..05..
.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
ON TUESDAY...AS IMPRESSIVE UPPER WAVE ROLLS OUT ACRS THE DAKOTAS/
MANITOBA/MN TO THE NORTHWEST OF OH VALLEY UPPER RIDGE AXIS...
DIFFLUENT MID AND UPPER LEVEL FLOW WITH EMBEDDED 90+ KT UPPER JET-LET
WILL SPILL OUT ACRS THE REGION. WILL KEEP RELATIVELY HIGH CHC POPS
ESPECIALLY THROUGH 18Z TUE FOR SCTRD SHOWER AND THUNDERSTORMS
ACTIVITY LINGERING OUT OF THE MON NIGHT PERIOD...BUT MORE OPTIMUM
FORCING FIELDS AND THERMODYNAMIC PROFILES FOR MORE WIDESPREAD AND
ORGANIZED CONVECTIVE SYSTEMS APPEAR TO BE SETTING UP TO THE SOUTH
AND SOUTHEAST OF THE DVN CWA. OTHER SHOWERS MAY BE MORE PREVALENT TO
THE NORTH OF THE LOCAL FCST AREA AS WELL UNDER THE MAIN UPPER LOW.
WITH ROUNDS OF CLOUDS AND SOME COOLING OF LLVL THERMAL FIELDS TUE
HIGHS TO RANGE FROM 75 TO 80 IN MOST AREAS. AS ENERGY FIELDS TRY TO
PHASE INTO A L/W TROF ACRS THE GRT LKS...SOME WRAP AROUND SHOWERS
POSSIBLE IN THE EAST/NORTHEASTERN CWA TUE EVENING...OTHERWISE
CLEARING AND SUBSIDENCE TO TAKE OVER INTO WED MORNING. MAY BE A FOG
POTENTIAL LATE TUE NIGHT IN RAIN SOAKED AREAS.
WED...LATEST MEDIUM RANGE RUNS CONTINUE TO ADVERTISE BOTH SFC AND
UPPER RIDGING BUILDING ACRS THE MIDWEST THIS PERIOD AND AMPLIFYING IN
RESPONSE TO THE NEXT DIGGING L/W TROF UPSTREAM ACRS THE WESTERN
INTERMOUNTAIN REGION. THUS A MUCH NEEDED REPRIEVE FROM THE MCS TRACK
STILL APPEARS ON TAP FOR THE MID WEEK PERIOD. SOME THERMAL RECOVERY
AND STRONGEST INSOLATION OF THE YEAR WILL HELP BOOST WED TEMPS INTO
THE LOW TO MID 80S ALMOST CWA-WIDE. HOWEVER...WILL HAVE TO WATCH FOR
SOME LOCALIZED TEMPERING OF WARM UP POTENTIAL IN RECENT HEAVY RAIN
AND FLOODING AREAS. AS SOUTHWESTERLY UPPER FLOW STARTS TO BUILD ACRS
THE PLAINS...THERE STILL APPEARS TO BE A CHANCE FOR LATE WED NIGHT
ELEVATED WAA TYPE SHOWERS AND STORMS ALONG AND WEST OF THE DVN CWA
AND WILL KEEP LOW CHC POPS IN THE WEST FROM 06Z-12Z THU.
THU AND FRI...WAA REGIME INCREASE INTO THE END OF THE WEEK AND WILL
UTILIZE THE NEW 00Z RUN ECMWF WHICH SUGGESTS SCTRD SHOWER AND
STORM DEVELOPMENT CONTINUES TO BE EMBEDDED IN SOUTHERLY FLOW THU
AND POSSIBLY INTO FRI. IF PRECIP AREAS AND ASSOCIATED CLOUD DEBRIS
CAN BE LIMITED...THE WARM UP POTENTIAL FOR THU LOOKS TO BE IN THE
UPPER 80S WITH FRI EVEN WARMER POSSIBLY INTO THE LOWER 90S.WILL
TREND TEMPS UP THESE DAYS BUT NOT TO THE FULL POTENTIAL YET AT THIS
POINT.
SAT AND SUN...NO CHANGES TO GRIDS THIS PERIOD BUT GENERALLY THE
LATEST LONG RANGE GUIDANCE PROPAGATES THE NEXT LARGE WAVE PIECE UP
IN THE NORTHERN STREAM AND SHUNTS ASSOCIATED LLVL FROPA THROUGH THE
AREA EITHER FRI NIGHT OR SOMETIME SAT. ALTHOUGH THIS PROCESS WOULD
BE A FOCAL POINT FOR SHOWERS AND STORMS...IF IT IS PROGRESSIVE
ENOUGH THE BULK OF THE WEEKEND WOULD LOOK TO BE DRY WITH SEASONABLE
TEMPS. ..12..
&&
.AVIATION...
LARGE COMPLEX OF SHOWERS AND STORMS WILL SHIFT ACROSS THE REGION
THIS AM. KBRL WILL SEE 3-4 HR PERIOD OF TSRA THROUGH MID AM...
WITH VCTS AT KCID...KMLI AND KDBQ FOR A TIME THIS AM THROUGH
MIDDAY. IFR TO LIFR CONDITIONS IN FOG AND PCPN EXPECTED AT THE
TERMINALS... THEN MVFR STRATUS MAY LINGER THROUGHOUT MUCH OF THE
REST OF THE TAF CYCLE WITH POTENTIAL FOR FOG AND LIFR/IFR CONDITIONS
TNGT. WDLY SCT SHRA AND TSRA POSSIBLE TNGT BUT NOT CONFIDENT ENOUGH
TO IMPACT TERMINALS TO INCLUDE ATTIM. ..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
05/12Hazardous weather outlook, Jun 13, 4:59 AM CDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SUN JUN 13 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 459 AM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF DENSE FOG REDUCING VISIBILITIES TO UNDER A QUARTER MILE...WILL CONTINUE THROUGH 8 AM CDT BEFORE LIFTING. THE DENSE FOG WILL BE MOST PREVALENT IN LOW LYING AREAS SUCH AS RIVER VALLEYS. A FLASH FLOOD THREAT IS EXPECTED TODAY AND TONIGHT...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH MONDAY. MORE SHOWERS AND STORMS PRODUCING HEAVY RAINS ARE EXPECTED TO DEVELOP AND OCCASIONALLY MOVE ACROSS THE AREA TODAY AND TONIGHT. THIS ADDITIONAL HEAVY RAINFALL OF 1 TO 3 INCHES WILL MAKE FLASH FLOODING LIKELY IN LOCATIONS THAT ALREADY RECEIVED HEAVY RAIN FRIDAY NIGHT AND SATURDAY. THE AREAS MORE PRONE TO FLOODING ARE GENERALLY ALONG AND SOUTH OF A LINE FROM VINTON IOWA...TO THE QUAD CITY AREA AND OVER TO STERLING ILLINOIS. IN ADDITION TO THE FLASH FLOODING THREAT...THE ADDITIONAL HEAVY RAIN AND SIGNIFICANT RUN-OFF WILL WORSEN ONGOING RIVER AND STREAM FLOODING...OR CREATE NEW RIVER FLOODING SITUATIONS. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY MONDAY MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO LIKELY OVER PORTIONS OF THE AREA LATE MONDAY AFTERNOON THROUGH TUESDAY. THE PRIMARY CONCERN WITH THIS ACTIVITY WILL BE VERY HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING AND RENEWED OR AGGRAVATED RIVER FLOODING. CONDITIONS APPEAR FAVORABLE FOR SEVERAL INCHES OF RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA BY THE TIME THE RAIN CHANCES END TUESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. 12/05
In the hours before
Special weather statement, Jun 14, 1:04 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 104 AM CDT MON JUN 14 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141200- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 104 AM CDT MON JUN 14 2010 ...PATCHY DENSE FOG EARLY THIS MORNING... LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN PATCHY DENSE FOG THROUGH DAYBREAK. THE DENSE FOG WILL BE MOST PREVALENT IN RIVER VALLEYS AND OTHER LOW LYING AREAS. VISIBILITIES MAY DROP TO JUST A FEW HUNDRED FEET OVER VERY SHORT DISTANCES... SO IF YOU WILL BE DRIVING EARLY THIS MORNING REMAIN ALERT FOR SUDDEN CHANGES IN VISIBILITY. IF YOU ENCOUNTER DENSE FOG... SLOW DOWN AND BE SURE TO KEEP YOUR HEADLIGHTS ON LOW BEAM.
Special weather statement, Jun 14, 2:31 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 231 AM CDT MON JUN 14 2010 IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-141100- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 231 AM CDT MON JUN 14 2010 ...THUNDERSTORMS WITH HEAVY RAIN MOVING IN... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN IOWA AND NORTHERN MISSOURI... WILL LIFT EAST NORTHEAST AND OVERSPREAD MUCH OF THE AREA THROUGH DAYBREAK. EXPECT PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. WITH THE GROUND NEARLY SATURATED FROM RECENT HEAVY RAIN... ANY ADDITIONAL HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES WILL LIKELY RESULT IN FLASH FLOODING. BE PREPARED FOR PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS... AND RISES ON STREAMS AND CREEKS. CONTINUE TO MONITOR YOUR LOCAL TELEVISION OR RADIO STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | River Flood Warning | DVN | Louisa | 33 days |
| Jun 14, 3:03 PM CDT | Special Weather Statement | DVN | Washington | 42 min |
| Jun 14, 3:53 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 52 min |
| Jun 14, 4:44 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 31 min |
| Jun 14, 6:36 PM CDT | Special Weather Statement | DVN | Washington | 24 min |
| Jun 14, 6:15 PM CDT | Special Weather Statement | DVN | Mercer | 60 min |
Nearby
Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Illinois, 2010Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.